Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child having stomach ache and racing heart beat. Is this normal?

Answered by
Dr.
Dr. Mohammed Kappan

General & Family Physician

Practicing since :2002

Answered : 106 Questions

default
Posted on Wed, 12 Dec 2012 in Abdominal Pain
Question: Hi - my 7 year d son went to bed with a tummy ache and woke up an hour later
And had to throw up :( - we are having him sleep with us so we can be ready for he next round throughout he night - my question is- when I put my hand on his chest it feels like his heart is racing - even as he sleeps -- is that normal? And as the night goes on his temp is creeping upward - how high do I lie it go before seekin medical
Attention? Thank you so much for your time and help :) I had never seen this site before tonight--
Thank you --
Of course -- YYYY@YYYY
doctor
Answered by Dr. Mohammed Kappan 2 hours later
Hi,

Thanks for the query.

In your son’s case, the increase in heart rate might be due to an increased temperature ( which commonly occurs as a response to infection) or due to dehydration . Given his symptoms, we could be looking at a probable intestinal infection. I would like to know a few more things to answer you better.

- Does he have any loose motions?
- Is he passing urine in the same amount as usual?
- Is he dull and dehydrated?
- Is he warm to touch?

Make sure you give him plenty of fluids. If he does have fever, please record the temperature. You can give him Syrup Paracetamol (Acetaminophen) in the dose of 15mg/kg 4 times a day. This means if his weight is 20 kg it becomes 300 mg every 6 hours. Since most preparations of Paracetamol will have 125 mg/5 ml , it amounts of 2.5 tsp 6 hourly (since every teaspoon is 5 ml). You can also use tepid sponging to bring his temperature down.

In case there is more vomiting and loose motions, he may require an evaluation by a pediatrician to pinpoint the cause. In the mean time, maintain his fluid intake and nutrition. Give him plenty of oral fluids.

Hope I have been of some help to you. Let me know if I can assist you further.

Thank you.

Regards

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Mohammed Kappan 44 hours later
Thank you very much :)
He actually seems to have recovered at record speed.

I monitored him all night and his heartrate went down right after I emailed ( of course) he had just vomited so I am thinking that was it - he gets very scared when he vomits --so I think he had just worked himself up -and even as he fall asleep his heartrate seemed fast. It did slow, he continued to sip Gatorade - and did urinate several times the next day. He vomited once more yeseterday at noon - and has been fine since -(thank goodness) After talking to a few parents - it sounds like this same virus was going around his school. Thank you again for your time and answers - I will use this resource again - and hope you had a lovely Thanksgiving.
:) ~ Sincerely, XXXXXXX
doctor
Answered by Dr. Mohammed Kappan 2 hours later
I appreciate your feedback.

It is really nice to know that your son is doing fine. Keep him well hydrated. Soon he should be completely well.

Honestly, it feels good to help people through this platform. Thanks for giving this opportunity. Please do use this site again for your health concerns.

I would also appreciate if you can review this service after closing the discussion in case you do not have other follow-ups.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Antipyretic

doctor1 MD

I was vomiting all night, then diarrhea, fever(99.7) and then leg halves. I ve taken aleve, generic imodian. The fever has gone down, diarrhea gone but I still have the itchy leg halves. The halves are starting to appear on my arms now. I am out of town, should I go to a clinic? The only thing I can eat is water and crackers.

doctor1 MD

Hi my name is Rene I'm helping my 74 yr old dad reverse his lung cancer which has also metastized in his liver.
His liver is fairly large causes him a lot of discomfort and bloating etc....
At the moment he's doing the bicarbsoda molasses protocol but wants to know if he can just take bicarbonate without mixing the molasses. His bones have started to ache since yesterday he's been on the protocol almost 2wks this Sunday. His ph level is 8.0 . He's having hemp seeds for protein and also wheatgrass and vital greens plus essiac vegi Capps. Today I also started him on beta 1, 3D Glucan. Am on the right track?
For pain management when he's desperate I give him 10 mg OxyContin otherwise try to control his pain with Panadol

doctor1 MD

hi my pulse rate is around 112 and having a little difficulty in breathing.. at times feel like i will be faint... i am suffering from cold, fever and cough prblem for over 3 weeks... i am under medication but dont know why i am feeling like this.. after my dinner today i have taken one paracetamol, one citrazine and onemucolitr( salts ambroxol Hydrochloride SR).. can any one suggest me what i am going throuh and what precautions to be taken???

doctor1 MD

My 1 year old baby is suffering from high fever 104F. We have given him calpol but it was not decreasing. When we consulted a pediatrician he suggested to give Meftal-P..but some of my friends suggested me not to give Meftal as it has bad effect on kidney...but, already i started the dosage....kindly advice me....waiting for your kind reply...."

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...